MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE-TEX VASCULAR GRAFT; PROSTHESIS, VASCULAR GRAFT

W. L. GORE & ASSOCIATES, INC. GORE-TEX VASCULAR GRAFT; PROSTHESIS, VASCULAR GRAFT
Model Number VT04010LA
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 01/03/2020
Type of Reportable Event Serious Injury
Event or Problem Description
The following was reported to gore: on (b)(6) 2020, the patient underwent a right thoracotomy as part of a blalock-taussig shunt procedure utilizing a gore-tex® vascular graft configured for pediatric shunt device.At an unknown date the patient presented with thrombosis in the gore-tex® vascular graft configured for pediatric shunt device.Further information has been requested but is not available at this time.Physician confirmed all shunts are on prophylactic heparin until they¿re able to transition to aspirin and that aspirin responsiveness is checked in everyone prior to stopping heparin.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2020, the patient underwent a right thoracotomy as part of a blalock-taussig shunt procedure utilizing a gore-tex® vascular graft configured for pediatric shunt device.On (b)(6) 2020, a shunt murmur could not be identified and an echocardiogram and cta scan confirmed shunt thrombosis.The patient was given heparin and tpa infusions.On (b)(6) 2020 an echocardiogram revealed that the shunt was open.Another echocardiogram on (b)(6) 2020 confirmed that the shunt remained open.On (b)(6) 2020 the patient was discharged home on lovenox.On (b)(6) 2020 a tetralogy of fallot repair was performed at which time the shunt was removed.Physician confirmed all shunts are on prophylactic heparin until they¿re able to transition to aspirin and that aspirin responsiveness is checked in everyone prior to stopping heparin.
 
Additional Manufacturer Narrative
Additional information was received and the following sections were updated accordingly: a4: patient weight added.B5: description of event updated to include additional information received.H6: health effect - impact code: 4644.H6: investigation findings code: 213.H6: investigation conclusions code: 4315.

Brand Name
GORE-TEX VASCULAR GRAFT
Common Device Name
PROSTHESIS, VASCULAR GRAFT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key12015795
Report Number2017233-2021-02087
Device Sequence Number11921443
Product Code DSY
UDI-Device Identifier00733132615865
UDI-Public00733132615865
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K802095
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/17/2023
Device Model NumberVT04010LA
Device Catalogue NumberVT04010LA
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/19/2021
Supplement Date Received by Manufacturer05/19/2021
Initial Report FDA Received Date06/17/2021
Supplement Report FDA Received Date07/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age11 DA
Patient Weight7